Home › Welcome to the ADDitude Forums › For Adults › Treating Your ADHD › Time distortion and working oneself to exhaustion normal with Adderall? › Reply To: Time distortion and working oneself to exhaustion normal with Adderall?
Hey coringer, You may be going through the adderall drop off. That’s not a medical term, but there must be one that describes the phenomenon. If there isn’t a term there should be. We’re all different. I often loose track of time even with the adderall. I did it before adderall. That’s the way I worked before being diagnosed at 55,(58 now) so that habit is pretty much baked into my being. I still forget to eat sometimes or even go to the bathroom when I should. When I started the adderall, it was the 5 mg first and what I noticed right off was how sleepy I was all day. I could not help yawning all day and feeling draggish. I was nervously prepared to experience the kick in the pants because of the lore of the drug being use by students trying to cram an all- nighter for finals. It didn’t do that at all. Not even close. I was thinking there was something wrong because I felt less alert with it than without. My doctor said the all night stamina thing mainly effects neuro- typicals, who probably got theirs illegally. Well that was a relief knowing nothing was out of the ordinary? The thing is, at least for me, is there is an almost cruel drop off some time after it has burned off in the afternoon. I get a rebound of ADHD that seems much worse than it ever was pre diagnosis. So I go through the motions the best I can till I can go home. The late afternoon is not an optimum time to start something that’s involved where I need to buckle down and be precise. Everything changes. It’s just not gonna happen because it will become an exercise in futility and overwhelm, because I know I can do it well, just not then. So frustrating as if I suddenly became stupid or something. But yeah, I am pretty drained after. I tell you what though, It feels like the happiest day ever each time I’m done with being on top of things and going home. By then there are about 58 channels all going at the same time in there and have zero guilt from it. Such a relief doing me again it’s sort of makes me mildly energized. A second wind for the day perhaps. Just like when I got off the bus after school for 12 years. Yahooo! You should level off after being on it some time. Your doc will most likely bump you up when you are tolerating the current dose. It takes time.
good luck 🙂